Last reply 9 years ago
Can anyone tell me about Copoxone side effects?

Hi, I got the Monster about 4 years ago and lost my sight in one eye a little. Since then nothing but the Docs want to put me on Coxapone. Can any one tell me about the side effects or about injecting every day? Also have you tried another drugs, ie steriods? Or anything natural? New to this gig

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.

There are no categories assigned yet.

gav
9 years ago

The side effects with Copaxone are generally minimal compared with the three other self injection DMDs. With Copaxone they say you may feel an increase in your heart rate a couple of minutes after injecting, but I’m yet to experience this (I’ve been on Copaxone for just over a year). Other than that, as with any of the other DMDs you can get bruising/injection site reactions but this is just a reasult of the fact that you’re injecting. As for the three other main treatments (Avonex and the two interferons) the most common side effect people complain of is flu-like side effects for up to a day after, not much fun.


gav
9 years ago

Steroids are generally prescribed to help speed recovery from a relapse, although the amount you recover is the same with or without the steroids, you just get there a bit quicker =)


janep
9 years ago

Hey, I’ve been on Copaxone for just over 2 years now (blimey time flies when you’re having fun!) and have had no side effects at all other then injection site reactions. The reactions have reduced enormously over time and generally now I’ll get a bit of an itchy lump for a day or so at most. It’s not the most fun thing in the world to do every day but it seems to be doing the trick for me as I’m almost 2 years relapse free (she says touching her desk just in case!). I prefer the daily injection in some ways as I don’t have to remember what day it is!Good luck with whatever you decide xx


suzanna
9 years ago

Hello there
I’ll beeen on Copaxone for 2 years this August. Just like Janep said, side effects seem minimal.
However I did have a relapse that affected my vision in Dec ’08-I believe that was work-stress related. Did recover after 3 months after taking steroids. Feel free to quiz me if you need to. Wish u the very best. I’d like to share that Copaxone defenitely improved my fatigue and walking ability-I was overjoyed to have completed the 5k ‘race for :ife’ walk for my late mother last week-though I struggled towards the end (looked quite ‘drunk’ ) I felt grateful to my Copaxone treatment ! Suzanna X

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.